MAUDE Adverse Event Report: Johnson & Johnson Surgical Vision, Inc. ELLIPS FX PHACO HANDPIECE; Unit, Phacofragmentation

Johnson & Johnson Surgical Vision, Inc. ELLIPS FX PHACO HANDPIECE; Unit, Phacofragmentation
Model Number 690880
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 08/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4, a5, and a6: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the device is not an implantable device.Section d6b: if explanted, give date: not applicable, as the device is not an implantable device.Section e1.Telephone number, (b)(4) section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The customer reported a possible incision burn caused by the phaco.The physician expressed surprise and noted that he had not encountered this issue since his school years.No patient impact or additional device details were provided.Additional information was received, stating that the surgery date was that the medical doctor did not notice anything different during his phaco but noticed a "burn" at the main incision.It was also reported that unplanned medical or surgical intervention occurred, with 2x sutures needed, and the sutures were required for a leaky incision due to burn.Note: this is report 1 of 4.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
Unit, Phacofragmentation
Manufacturer (Section D)
Johnson & Johnson Surgical Vision, Inc.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50734766
Report Number3012236936-2026-000269
Device Sequence Number16099909
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Phaco System, Tip, Tubing Pack.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown